Texas, 2013

Damaging Wind in Texas, June 9, 2013

June 9, 2013 · NWS EWX · 1 event in 1 county or zone

Thunderstorms formed along a stationary front and one of these storms produced damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms formed along a stationary front and one of these storms produced damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 9, 5:40 PM CST, 20 minutes earlier.

Area forecast discussion, Jun 9, 5:40 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CDT SUN JUN 9 2013

.AVIATION...
CLUSTER OF SHRA/TSRA BETWEEN KSAT AND KDRT WITH ISOLD SHRA/TSRA
ELSEWHERE WILL SLOWLY DISSIPATE BY LATE EVENING AROUND 03Z WITH NO
IMPACTS TO THE TAF SITES. VFR SKIES THIS EVENING BECOME MVFR CIGS
OVERNIGHT AS STRATUS DEVELOPS. CIGS WILL LIFT TO VFR AS CLOUDS
TRANSITION TO FEW-SCT CUMULUS LATE MONDAY MORNING THROUGH EVENING.
S TO SE WINDS 5 TO 15 KTS WILL PREVAIL...EXCEPT VARIABLE UP TO 20
KTS IN AND AROUND SHRA/TSRA.

&&

.PREV DISCUSSION... /ISSUED 514 PM CDT SUN JUN 9 2013/

UPDATE...
CLUSTER OF SHOWERS AND THUNDERSTORMS OVER THE EASTERN HILL COUNTRY
WILL MOVE TO THE SOUTH AND SOUTHWEST THIS EVENING...DISSIPATING BY
AROUND 10 PM WITH THE LOSS OF DAYTIME HEATING. THE STRONGER STORMS
WILL PRODUCE FREQUENT DANGEROUS LIGHTNING...LOCALLY HEAVY RAINFALL
AND WIND GUSTS OF 40 TO 50 MPH. CONVECTION THE RESULT OF AFTERNOON
HEATING...OUTFLOW BOUNDARIES AND A WEAK MCV. GRIDS AND TEXT PRODUCTS
UPDATED.

PREV DISCUSSION... /ISSUED 245 PM CDT SUN JUN 9 2013/

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
THE UPPER LEVEL DISTURBANCE WHICH BROUGHT RAIN TO THE AREA EARLIER
TODAY HAS PUSHED THE SHOWERS AND THUNDERSTORMS TO THE TEXAS COAST.
AS EVIDENT ON W/V SATELLITE IMAGERY...MUCH DRIER AIR IN THE MID-
LEVELS IS RAPIDLY SPREADING ACROSS TEXAS. DESPITE THE DRIER AIR
ALOFT...SOUTHEASTERLY WINDS IN THE BOUNDARY LAYER WILL CONTINUE TO
PUMP GULF MOISTURE INTO THE REGION OVERNIGHT. THIS WILL RESULT IN
CLOUDS INCREASING TONIGHT AND ANOTHER MILD AND HUMID MORNING. HIGH
PRESSURE ALOFT WILL BUILD INTO THE REGION ON MONDAY WITH TEMPERATURES
WARMING INTO THE LOW/MID 90S (UPPER 90S ALONG THE RIO GRANDE).
LOWS TUESDAY MORNING WILL REMAIN IN THE LOW/MID 70S...WITH
READINGS IN THE UPPER 60S ACROSS THE HILL COUNTRY.

LONG TERM (TUESDAY THROUGH SUNDAY)...
THE SUBTROPICAL RIDGE AXIS WILL SPREAD EASTWARD ACROSS THE
SOUTHERN U.S. EARLY THIS WEEK. PERSISTENT ONSHORE FLOW IN THE
LOWER LEVELS AND HIGH PRESSURE ALOFT WILL RESULT IN A WARMING
TREND OF HIGH TEMPERATURES THROUGH THE WEEK. THE RIDGE AXIS WILL
WOBBLE A LITTLE THROUGHOUT THE WEEK...BUT NOT ENOUGH TO OPEN THE
GATE FOR CHANCES FOR RAIN. BOTH HIGH AND LOW TEMPERATURES WILL BE
SEASONABLY WARM FOR MID-JUNE. 100-DEGREE READINGS ARE EXPECTED
ALONG THE RIO GRANDE BY THE MIDDLE OF THE WEEK...BUT RECENT
RAINFALL HAS LEAD TO GOOD SOIL MOISTURE ACROSS MUCH OF THE
REMAINDER OF THE AREA...WHICH SHOULD BE ENOUGH TO CURB TRIPLE-
DIGIT TEMPERATURES. SPOTTY 100-DEGREE HIGHS ARE POSSIBLE ACROSS
CENTRAL TEXAS LATE IN THE WEEK/INTO THE WEEKEND AS THE CENTER OF
THE RIDGE MOVES INTO THE ARKLATEX REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  95  74  96  74 /  10   0  -   -   -
AUSTIN BERGSTROM INTL AIRPORT  70  94  71  94  73 /  10   0  -   -   -
NEW BRAUNFELS MUNI AIRPORT     70  93  71  93  72 /  10  -   -   -   -
BURNET MUNI AIRPORT            71  93  72  93  72 /  -    0   0  -   -
DEL RIO INTL AIRPORT           74  97  75  98  75 /  10  -    0  -   -
GEORGETOWN MUNI AIRPORT        71  94  72  94  72 /  10   0  -   -   -
HONDO MUNI AIRPORT             70  94  72  95  74 /  20  -   -   -   -
SAN MARCOS MUNI AIRPORT        71  92  72  92  73 /  10  -   -   -   -
LA GRANGE - FAYETTE REGIONAL   74  94  74  95  76 /  10  -   -   -   -
SAN ANTONIO INTL AIRPORT       72  92  73  93  74 /  10  -   -   -   -
STINSON MUNI AIRPORT           71  91  72  92  73 /  20  -   -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...13
Hazardous weather outlook, Jun 9, 9:57 AM CST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1057 AM CDT SUN JUN 9 2013

TXZ171>173-183>194-202>209-217>225-228-101300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1057 AM CDT SUN JUN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 9, 4:36 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 PM CDT SUN JUN 9 2013

TXZ186-187-092315-
BANDERA-KERR-
536 PM CDT SUN JUN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BANDERA AND SOUTHERN
KERR COUNTIES UNTIL 615 PM CDT...

AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF KERRVILLE...MOVING
SOUTHWEST AT 20 MPH. THIS STORM WILL CONTINUE TO MOVE SOUTHWEST
BETWEEN HIGHWAY 16 AND 39.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN BANDERA AND SOUTHERN KERR COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2972 9937 2991 9957 3008 9925 2997 9913
TIME...MOT...LOC 2236Z 047DEG 16KT 2997 9928
Special weather statement, Jun 9, 4:39 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
539 PM CDT SUN JUN 9 2013

TXZ186-188-092330-
GILLESPIE-KERR-
539 PM CDT SUN JUN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KERR AND SOUTHWESTERN
GILLESPIE COUNTIES UNTIL 630 PM CDT...

AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF FREDERICKSBURG...MOVING
SOUTHWEST AT 20 MPH. THIS STORM WILL CONTINUE TO MOVE SOUTHWEST
TOWARD KERRVILLE ALONG HIGHWAY 16.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KERRVILLE...
  TIVYDALE...
  KERRVILLE STATE PARK...
  INGRAM...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2993 9910 3013 9934 3031 9904 3020 9887
TIME...MOT...LOC 2239Z 050DEG 16KT 3018 9903
Special weather statement, Jun 9, 5:09 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
609 PM CDT SUN JUN 9 2013

TXZ185-187-092345-
BANDERA-REAL-
609 PM CDT SUN JUN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANDERA AND SOUTHEASTERN
REAL COUNTIES UNTIL 645 PM CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF LOST MAPLES STATE PARK...OR 9
MILES NORTHEAST OF VANDERPOOL...MOVING SOUTHWEST AT 30 MPH. THIS
STORM WILL CROSS NEAR THE INTERSECTION OF FM 187 AND FM 337.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VANDERPOOL...
  LEAKEY...
  LOST MAPLES STATE PARK...
  RIO FRIO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2963 9957 2964 9992 2990 9960 2990 9942
      2981 9937
TIME...MOT...LOC 2307Z 055DEG 24KT 2983 9950
Special weather statement, Jun 9, 5:19 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
619 PM CDT SUN JUN 9 2013

TXZ204-100000-
MEDINA-
619 PM CDT SUN JUN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA COUNTY UNTIL
700 PM CDT...

AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HONDO...MOVING SOUTHWEST AT
15 MPH. THIS STORM WILL CONTINUE TO MOVE SOUTHWEST CROSSING HIGHWAY
173 AND FM 462 TO THE SOUTHEAST AND SOUTH OF HONDO.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  YANCEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2909 9918 2924 9939 2938 9912 2925 9896
TIME...MOT...LOC 2319Z 054DEG 12KT 2927 9911
Special weather statement, Jun 9, 5:43 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
643 PM CDT SUN JUN 9 2013

TXZ185-203-100030-
REAL-UVALDE-
643 PM CDT SUN JUN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UVALDE AND SOUTHERN REAL
COUNTIES UNTIL 730 PM CDT...

AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LEAKEY...MOVING SOUTHWEST AT 30 MPH. THIS
STORM WILL CONTINUE TO MOVE SOUTHWEST PASSING MIDWAY BETWEEN CONCAN
AND CAMP WOOD.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RIO FRIO...
  GARNER STATE PARK...
  CONCAN...
  REAGAN WELLS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2940 9999 2979 10001 2984 9969 2980 9961
      2932 9969
TIME...MOT...LOC 2342Z 039DEG 27KT 2970 9973
Special weather statement, Jun 9, 5:48 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
648 PM CDT SUN JUN 9 2013

TXZ204-219-100030-
FRIO-MEDINA-
648 PM CDT SUN JUN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRIO AND
SOUTHWESTERN MEDINA COUNTIES UNTIL 730 PM CDT...

AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF YANCEY...OR 11 MILES SOUTH
OF HONDO...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL CROSS FM 2200
SOUTHWEST OF HONDO.

HAIL UP TO ONE-QUARTER INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH
ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN FRIO AND SOUTHWESTERN MEDINA
COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2900 9928 2919 9941 2932 9920 2918 9908
TIME...MOT...LOC 2347Z 054DEG 13KT 2920 9922

The radar

The Laughlin AFB radar (KDFX), 51 km away, was scanning. The volume nearest the first event began at 00:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Uvalde

When
June 9, 6:00 PM CST
Where
Uvalde County, 3.08 mi WSW of Reagan Wells
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
CoCoRaHS
Coordinates
29.540, -99.850

A thunderstorm produced wind gusts estimated at 50 mph that knocked down several trees and damaged the roof of a mobile home.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454074.